Alert archive / North Dakota / Wind Advisories in 2020
Wind Advisory 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Mar 6, 2020, 10:06 AM CST for Kittson County, Marshall County, Minnesota; Cavalier County, Pembina County, Walsh County, North Dakota. It took effect at Mar 6, 2020, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2020, 10:06 AM CST (16:06 UTC)
- In effect from
- Mar 6, 2020, 11:00 AM CST
- Expired
- Mar 6, 2020, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Marshall County, MN, Cavalier County, ND, Pembina County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 120 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 4.1 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023 WWUS73 KFGF 061606 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1006 AM CST Fri Mar 6 2020 MNZ004-007-NDZ007-008-016-054-062300- /O.NEW.KFGF.WI.Y.0006.200306T1700Z-200306T2300Z/ Kittson-West Marshall-Cavalier-Pembina-Eastern Walsh- Western Walsh- Including the cities of Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Edinburg, Adams, and Lankin 1006 AM CST Fri Mar 6 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...The far northern Red River Valley. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
801 WWUS73 KFGF 062010 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 210 PM CST Fri Mar 6 2020 MNZ004-007-NDZ007-008-016-054-062300- /O.CON.KFGF.WI.Y.0006.000000T0000Z-200306T2300Z/ Kittson-West Marshall-Cavalier-Pembina-Eastern Walsh- Western Walsh- Including the cities of Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Edinburg, Adams, and Lankin 210 PM CST Fri Mar 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph. Patchy drifting snow across roads will melt and cause some wet or slippery spots. * WHERE...Portions of northeast North Dakota and northwest Minnesota. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
326 WWUS73 KFGF 062301 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 501 PM CST Fri Mar 6 2020 MNZ004-007-NDZ007-008-016-054-070015- /O.EXP.KFGF.WI.Y.0006.000000T0000Z-200306T2300Z/ Kittson-West Marshall-Cavalier-Pembina-Eastern Walsh- Western Walsh- Including the cities of Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Edinburg, Adams, and Lankin 501 PM CST Fri Mar 6 2020 ...WIND ADVISORY HAS EXPIRED... While south winds will remain breezy into early evening, the speeds are no longer reaching criteria and will continue to slowly come down. The wind advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Mar 6, 6:28 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Mar 6, 6:28 AM CST, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 628 AM CST Fri Mar 6 2020 .UPDATE... Issued at 607 AM CST Fri Mar 6 2020 Morning fog potential is dwindling as dew points were too low and clouds now encroaching over the previously clear areas of northwest Minnesota. Fosston and Baudette have had reports come in and out, but now that south winds are increasing east of the valley as well, think the threat is nearly over. Will adjust coverage and keep patchy activity in through 8 AM for the few spots continuing to report. && .SHORT TERM...(Today through Saturday) Issued at 229 AM CST Fri Mar 6 2020 The only significant impact in the short term period will be possible AM fog this morning, which if it occurs will be over northwest Minnesota. Breezy winds across eastern North Dakota will not be sufficient for blowing snow. Currently, a well-amplified upper ridge resides over eastern MT and Saskatchewan. This will be the dominant upper level feature Friday and Saturday, as it slowly shifts over Manitoba and our CWA by Saturday (as it gradual flattens out, setting up a potential for more active weather early in the long term period, mainly across the north and Manitoba). At the surface, a ridge axis over the eastern half of the CWA is causing calm winds in northwest Minnesota. Baudette is currently reporting one-quarter mile visibility, but that is the only site reporting fog as of 0230 L. Expect fog potential to increase throughout the remainder of the night, with patchy or areas of fogs across northwest Minnesota by sunrise. Low pressure is over northern Alberta, with about a 16 mb pressure gradient over western ND and along the Sask/Mb provincial border. The tighter pressure gradient will shift over eastern North Dakota today, increasing southerly winds to 20 to 30 mph gusts this afternoon. With the southerly winds ushering in warmer air (temperatures in the mid to upper 30s west of the valley), potential for low drifting snow or blowing snow is negligible. Afternoon highs Friday will be a few degrees warmer than yesterday, but the most noticeable effect of the warm air advection will be Friday night lows remaining in the 20s, much warmer than current single digit temperatures across northwest Minnesota. The warm Friday night temperatures will set up a pleasant Saturday, with the mercury climbing into the 30s and 40s. The warmest temperatures will be across the southern valley and especially forested areas of northwest Minnesota, where mid 40 temperatures are likely. .LONG TERM...(Saturday night through Thursday) Issued at 229 AM CST Fri Mar 6 2020 Tight temperature gradient over the forecast area Saturday night into Sunday as a slow moving front moves southeast. Coolest readings found in NE ND and warmest readings in WC MN. Main 500 mb short wave energy is well north of the area with snow from Saskatoon into the Manitoba lakes region north of Winnipeg. Some slight chances for light snow does skirt the northern ND and northern MN border region late Saturday night into Sunday. Sounding profiles suggest -sn with some risk of mixed precipitation near the Canadian border. Most of the precipitation chance is in the colder air where 850 mb and 925 mb are below 0c. Front to move southeast thru the SE ND into MN Sunday night and some hints from esp the NAM and members of the NBM of light wintry mix. For now to keep it simple that far out went with -sn. This can be fine tuned by later shifts. But right now impacts would be minor due to light nature of precipitation. Colder Monday as high pressure moves in then on Tuesday clouds increase. A 500 mb short wave does move thru Tuesday evening with some small chances for light precipitation (-sn). Next possible impactful system would be on Thursday, esp if ECMWF is right. NBM and GEFS plumes are not bullish and weaker with the 500 mb short wave moving thru South Dakota vs the ECMWF is a bit stronger and draws up more moisture into far SE ND and MN. ECMWF temps suggests rain. 00z ECMWF had 0.50 inch of rain WC MN. NBM and GFS ensembles considerably less, though there is a spread among the members of the GFS ensembles in this Thursday period. Net result from NBM was to have a low pop for -ra mainly SE half of the fcst area. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 512 AM CST Fri Mar 6 2020 The majority of the area is VFR this morning and will remain VFR today with south winds becoming quite breezy this afternoon. Some patchy MVFR across northeastern North Dakota is the biggest concern today. The area of clouds was around 2K feet earlier this morning, and on satellite appears to be over the northern valley although METARs are indicating clear. The area is being masked by cirrus further west. Can expect some small areas of MFVR along and north of the Highway 2 corridor from FSE to DVL (FSE actually reporting 100 feet but expect this to be very short lived). The MVFR areas will mix out and become VFR as winds increase late this morning. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Speicher SHORT TERM...Speicher LONG TERM...Riddle AVIATION...Speicher
Hazardous weather outlook, Mar 6, 4:06 AM CST, 6 hours before
Hazardous Weather Outlook National Weather Service Grand Forks ND 406 AM CST Fri Mar 6 2020 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-071015- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 406 AM CST Fri Mar 6 2020 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance for a wintry mix Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Speicher
Nearby
Wind Advisories in North Dakota, 2020Wind Advisories in Minnesota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.